Allergic to Panadol/Brufen

A healthy body is most important for any child or adult. Discuss all issues related to health in this forum.

Allergic to Panadol/Brufen

Postby kitty2 » Tue Nov 17, 2009 10:28 am

Any of your kids allergic to the above?My DS is allergic to both Really don't know what to do if he has fever now Wonder wher to get detailed allergy tests done.

kitty2
KiasuGrandMaster
KiasuGrandMaster
 
Posts: 1743
Joined: Thu Jun 04, 2009 4:01 pm
Total Likes: 2


Postby Full.Cream » Tue Nov 17, 2009 11:00 am

how about a visit to polyclinic and then get a referral for the detailed test since it's not like it's very urgent? It's prob cheaper that way if u r a SG citizen

Post entry note
Missed the part abt your child having fever now.

Don;t you think u shd just bring him to the doc instead of getting help from the forum?
Last edited by Full.Cream on Tue Nov 17, 2009 5:25 pm, edited 2 times in total.

Full.Cream
BlueBelt
BlueBelt
 
Posts: 348
Joined: Tue Aug 25, 2009 3:47 pm
Total Likes: 0


Postby maysawabee » Tue Nov 17, 2009 5:14 pm

Hey kitty2,

Are you really sure that your DS is allergic to panadol or paracedamol?
What kind of side effects do you see?
This is because if your child is really allergic to that, then you are in big big problem, cos as told by several PDs, many medications, paracedamol or panadol is the main ingredient. (i almost got a scolding by the PD for assuming my DS is allergic to Panadol.)

I had asked several PDs before, becos i too initially thought my DS was allergic to panadol, having noticed several red spots on his body during the course of medication (several times). Thankfully the spots do clear soon after, so we did not initate any testing to be done. FYI, both my DH and myself have history of sensitivity (esp skin), so naturally my DS is also one with sensitive skin.

Hence, i suggest you monitor your DS's intake of panadol, note down the symptons of allergy if any (ie vomitting, short of breath, giddyness, etc), inform the PD and quickly request for testing before thinking that he is allergic to panadol.

Hopefully your DS is not allergic to that. :pray:

maysawabee
KiasuNewbie
KiasuNewbie
 
Posts: 2
Joined: Fri Sep 25, 2009 3:23 pm
Total Likes: 0


Postby kitty2 » Tue Nov 17, 2009 6:08 pm

maysawabee wrote:Hey kitty2,

Are you really sure that your DS is allergic to panadol or paracedamol?
What kind of side effects do you see?
This is because if your child is really allergic to that, then you are in big big problem, cos as told by several PDs, many medications, paracedamol or panadol is the main ingredient. (i almost got a scolding by the PD for assuming my DS is allergic to Panadol.)

I had asked several PDs before, becos i too initially thought my DS was allergic to panadol, having noticed several red spots on his body during the course of medication (several times). Thankfully the spots do clear soon after, so we did not initate any testing to be done. FYI, both my DH and myself have history of sensitivity (esp skin), so naturally my DS is also one with sensitive skin.

Hence, i suggest you monitor your DS's intake of panadol, note down the symptons of allergy if any (ie vomitting, short of breath, giddyness, etc), inform the PD and quickly request for testing before thinking that he is allergic to panadol.

Hopefully your DS is not allergic to that. :pray:


Thanks for sharing.Indeed,he's in big problem,he's really allergic to the above.He used to be allergic to panadol so Dr always give him brufern.He was fine with brufern but now also allergic :stupid: His symptom is not red rashes but with very big swollen eyes till can't see his eyes :cry: I wonder is there any chinese medicine for fever :?:

kitty2
KiasuGrandMaster
KiasuGrandMaster
 
Posts: 1743
Joined: Thu Jun 04, 2009 4:01 pm
Total Likes: 2


Postby watmekiasu » Tue Nov 17, 2009 6:18 pm

kitty2 wrote:Thanks for sharing.Indeed,he's in big problem,he's really allergic to the above.He used to be allergic to panadol so Dr always give him brufern.He was fine with brufern but now also allergic :stupid: His symptom is not red rashes but with very big swollen eyes till can't see his eyes :cry: I wonder is there any chinese medicine for fever :?:


You should inform those people in contact with your ds like his teachers etc.

I innocently gave my secondary school friend a panadol for headache one day. He, dunno why so blur, perhaps headache was too bad; swallowed it despite knowing he had an allergy. He was hospitalised that night with swollen eyes and throat. I felt really bad cos the hospital called to check on the drug I gave him. :oops:

watmekiasu
BlueBelt
BlueBelt
 
Posts: 488
Joined: Sun Sep 13, 2009 10:10 am
Total Likes: 4



Postby kitty2 » Tue Nov 17, 2009 6:20 pm

watmekiasu wrote:You should inform those people in contact with your ds like his teachers etc.

I innocently gave my secondary school friend a panadol for headache one day. He, dunno why so blur, perhaps headache was too bad; swallowed it despite knowing he had an allergy. He was hospitalised that night with swollen eyes and throat. I felt really bad cos the hospital called to check on the drug I gave him. :oops:


OK,thanks for the reminder

kitty2
KiasuGrandMaster
KiasuGrandMaster
 
Posts: 1743
Joined: Thu Jun 04, 2009 4:01 pm
Total Likes: 2


Postby mrswongtuition » Tue Nov 17, 2009 7:48 pm

Drug allergy is no joke.
You should get your child tested ASAP.

My student is allergic to paracetamol & did not inform the school teachers or her friends. Ended up in hospital with breathing difficulties when someone gave her panadol menstrual for her menstration cramps.

Thankfully her parents were not upset. They even joked that they should tattoo on her that she's allergic to paracetamol.

mrswongtuition
KiasuGrandMaster
KiasuGrandMaster
 
Posts: 1835
Joined: Sun Apr 26, 2009 5:02 pm
Total Likes: 0


Postby tulipgarden » Tue Nov 17, 2009 8:25 pm

mrswongtuition wrote:Drug allergy is no joke.

Yes, totally agreed, allergy is no JOKE.

I remembered in my teenage year, a classmate of mine eaten a tablet of synflex (naproxen) when she got period pain. (She took it from another classmate). After that, she got very bad stomach clamp and later was awarded to the hospital, said to have stomach bleeding.

tulipgarden
YellowBelt
YellowBelt
 
Posts: 15
Joined: Thu Oct 29, 2009 11:03 pm
Total Likes: 0


Postby tired mom » Tue Nov 17, 2009 10:48 pm

If your child is truly allergic to both panadol and brufen, then the choices of medication is really limited. It is advisable that you consult a doctor rather than self medicate. If the fever is mild, then the doctor may opt to observe. In the case of high fever, there are some other types of medication (with more side effects) may be considered.

Please also refrain from Chinese medicine, especially those in ready-made tablet forms. These medicine are so poorly regulated, that many of them actually contain some active components from "Western medicine" but not listed on the bottle. I will not be surprised that some may contain panadol.

tired mom
OrangeBelt
OrangeBelt
 
Posts: 87
Joined: Mon Jul 20, 2009 11:05 am
Total Likes: 0


Postby tired mom » Tue Nov 17, 2009 11:11 pm

If your child is truly allergic to both panadol and brufen, then the choices of medication is really limited. It is advisable that you consult a doctor rather than self medicate. If the fever is mild, then the doctor may opt to observe. In the case of high fever, there are some other types of medication (with more side effects) may be considered.

Please also refrain from Chinese medicine, especially those in ready-made tablet forms. These medicine are so poorly regulated, that many of them actually contain some active components from "Western medicine" but not listed on the bottle. I will not be surprised that some may contain panadol.

tired mom
OrangeBelt
OrangeBelt
 
Posts: 87
Joined: Mon Jul 20, 2009 11:05 am
Total Likes: 0


Next

Return to Health